Alert archive / Louisiana / Special Weather Statements in 2012

Special Weather Statement, NWS Lake Charles, LA

October 18, 2012Iberia Parish, Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Oct 18, 2012, 5:25 AM CDT for Iberia Parish, Vermilion Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2012, 5:25 AM CDT (10:25 UTC)
Expired
Oct 18, 2012, 6:30 AM CDT
In force
65 min
Issued by
NWS Lake Charles, LA

Counties Iberia Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 128 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2012-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2250 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2012-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2250 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
2.2
Supercell composite
11.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WWUS84 KLCH 181025
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
525 AM CDT THU OCT 18 2012

LAZ052>055-074-181130-
LOWER ST. MARTIN LA-VERMILION LA-IBERIA LA-ST. MARY LA-
EAST CAMERON LA-
525 AM CDT THU OCT 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR VERMILION...ST. MARY...IBERIA...
ST. MARTIN AND CAMERON PARISHES UNTIL 630 AM CDT...

AT 522 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM NEW IBERIA TO ROCKEFELLER WILDLIFE
REFUGE...MOVING SOUTHEAST AT 20 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  AVERY ISLAND BY 530 AM...
  LYDIA BY 535 AM...
  JEANERETTE AND INTRACOASTAL CITY BY 540 AM...
  SORREL AND PECAN ISLAND BY 550 AM...
  CHARENTON BY 600 AM...
  BALDWIN...CHARENTON AND GLENCOE BY 605 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.


LAT...LON 2962 9164 2963 9167 2974 9165 2971 9189
      2982 9184 2982 9197 2972 9213 2970 9209
      2964 9211 2962 9194 2965 9190 2959 9174
      2951 9198 2957 9204 2953 9233 2958 9265
      2963 9281 2972 9291 3002 9178 2976 9122

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Oct 18, 4:20 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Oct 18, 4:20 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
420 AM CDT THU OCT 18 2012

.DISCUSSION...COLD FRONT ALIGNED WITH SHOWERS AND THUNDERSTORMS
RAPIDLY SINKING SOUTHEAST ACROSS THE FORECAST AREA AND AROUND 25
MPH. A WEAKENING TREND CONTINUES WITH CONVECTION. EXTRAPOLATION SUGGESTS
FRONT AND BULK OF RAINS WILL BE OFFSHORE BY SUNRISE...WITH THE
EXCEPTION OF POSSIBLY LOWER ACADIANA.

TODAY...VERY PLEASANT DAY ANTICIPATED IN THE WAKE OF OUR LATEST
COLD FRONT. SHARPLY LOWER DEWPOINT WILL OVERSPREAD THE AREA
THROUGH THE DAY AS SURFACE HIGH PRESSURE PUNCHES IN FROM THE
NORTHWEST. LOOKING FOR TEMPERATURES TO CLIMB TO SEASONAL NORMS
NEAR 80 OVER CENTRAL LOUISIANA AND INTERIOR SOUTHEAST
TEXAS...SLIGHTLY WARMER FURTHER SOUTH IN THE LOW 80S.

FRIDAY AND SATURDAY...AREA WILL BE WITHIN A DRY NORTH TO NORTHWEST
FLOW AT THE SURFACE AND ALOFT. FORECAST SOUNDINGS INDICATING
PRECIPITABLE WATER VALUES PLUMMETING BELOW 1/2 INCH. WITH
PLENTIFUL SUNSHINE...WILL STILL MANAGE TO REACH SEASONAL
HIGHS. CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR EXCELLENT
NIGHT-TIME RADIATIONAL CONDITIONS HOWEVER...WITH MORNING LOWS
SEVERAL DEGREES BLOW THE NORM.

SUNDAY AND BEYOND...WITH HIGH PRESSURE ADVANCING EAST OF THE REGION...
LOW LEVEL SOUTHERLY FLOW WILL BECOME REESTABLISHED AND WITH IT
INCREASING DEWPOINTS/HUMIDITY. TEMPERATURES THEN EXPECTED TO TREND
ABOVE NORMAL. RAIN CHANCES WILL REMAIN LIMITED AS FLOW ALOFT
REMAINS DRY NORTHWESTERLY..INTERRUPTED ONLY BRIEFLY MONDAY AS
SHORTWAVE ENERGY ADVANCES ACROSS THE CENTRAL PLAINS BREAKING DOWN
NORTHERN EXTENT OF SOUTH CONUS RIDGE.

&&

.MARINE...A COLD FRONT WILL BRING NORTHERLY WINDS TO THE COASTAL WATERS THIS
MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE
FRONT AS IT CROSSES THE WATERS. SOUTHERLY WINDS WILL RETURN LATE
SATURDAY AS COOL HIGH PRESSURE ADVANCES EAST OF THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  82  56  83  55  82 /  10  10   0   0   0
KBPT  83  55  83  56  82 /  10  10   0   0   0
KAEX  79  49  79  47  80 /  10  10   0   0   0
KLFT  80  55  81  53  80 /  10  10   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Oct 18, 4:21 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
421 AM CDT THU OCT 18 2012

GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-190930-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
421 AM CDT THU OCT 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ450-452-455-470-472-475-190930-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
421 AM CDT THU OCT 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Oct 18, 2:27 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
227 AM CDT THU OCT 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     TSTM WND DMG     3 N LACAMP              31.21N 92.92W
10/18/2012                   VERNON             LA   LAW ENFORCEMENT

            DOWNED TREES CAUSED TRAFFIC ACCIDENT.

&&

JTRARES
Special weather statement, Oct 18, 2:39 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
239 AM CDT THU OCT 18 2012

LAZ029>033-041>043-180845-
ST. LANDRY LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-ACADIA LA-
AVOYELLES LA-CALCASIEU LA-JEFFERSON DAVIS LA-
239 AM CDT THU OCT 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...EVANGELINE...
BEAUREGARD...ALLEN...ACADIA...AVOYELLES...CALCASIEU AND JEFFERSON
DAVIS PARISHES UNTIL 345 AM CDT...

AT 236 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 14 MILES EAST OF SIMMESPORT TO
RAGLEY...MOVING SOUTHEAST AT 30 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  REDDELL AND LEBLANC BY 245 AM...
  VILLE PLATTE...TOPSY...MAMOU AND KINDER BY 250 AM...
  LEBEAU...GRAND PRAIRIE AND BAYOU CURRENT BY 255 AM...
  DURALDE BY 300 AM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3099 9177 3098 9180 3089 9179 3085 9181
      3084 9179 3081 9180 3079 9176 3071 9173
      3058 9175 3028 9287 3052 9335 3103 9175
Special weather statement, Oct 18, 2:50 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
250 AM CDT THU OCT 18 2012

LAZ041-042-073-074-TXZ215-216-180845-
JEFFERSON TX-CALCASIEU LA-ORANGE TX-JEFFERSON DAVIS LA-
WEST CAMERON LA-EAST CAMERON LA-
250 AM CDT THU OCT 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND ORANGE COUNTIES...
SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU...JEFFERSON DAVIS AND
CAMERON PARISHES UNTIL 345 AM CDT...

AT 245 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM SULPHUR TO 7 MILES SOUTHWEST OF
HAMSHIRE...MOVING SOUTHEAST AT 25 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  PORT ACRES...CARLYSS AND GROVES BY 255 AM...
  PORT ARTHUR BY 300 AM...
  LAKE CHARLES REGIONAL AIRPORT BY 310 AM...
  HOLMWOOD BY 320 AM...
  SABINE NATIONAL WILDLIFE...SABINE NATIONAL WILDLIFE REFUGE...
  HACKBERRY AND GRAND LAKE BY 325 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.

LAT...LON 2965 9436 2989 9436 3029 9339 3005 9292
      2994 9326 3003 9328 3005 9332 2991 9333
      2960 9424
Special weather statement, Oct 18, 3:26 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
326 AM CDT THU OCT 18 2012

LAZ033-041>045-052-053-074-180930-
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-CALCASIEU LA-JEFFERSON DAVIS LA-
UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-EAST CAMERON LA-
326 AM CDT THU OCT 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
ACADIA...CALCASIEU...JEFFERSON DAVIS...VERMILION...IBERIA...ST.
MARTIN AND CAMERON PARISHES UNTIL 430 AM CDT...

AT 323 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM KROTZ SPRINGS TO IOWA...MOVING
SOUTHEAST AT 40 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  SUNSET...JENNINGS...EVANGELINE AND BRANCH BY 335 AM...
  ATCHAFALAYA NATIONAL WILDLIFE REFUGE...MIRE...HAYES AND EGAN BY 340
  AM...
  THORNWELL AND RAYNE BY 345 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 2980 9278 3030 9311 3064 9174 3056 9175
      3051 9173 3050 9170 3043 9163 3039 9162
      3037 9164 3035 9162 3031 9162 3025 9158
      3024 9148 3020 9148 3018 9146
Special weather statement, Oct 18, 4:24 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
424 AM CDT THU OCT 18 2012

LAZ041>045-052>054-074-181030-
LAFAYETTE LA-ACADIA LA-CALCASIEU LA-JEFFERSON DAVIS LA-
UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-ST. MARY LA-
EAST CAMERON LA-
424 AM CDT THU OCT 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...ACADIA...CALCASIEU...
JEFFERSON DAVIS...VERMILION...ST. MARY...IBERIA...ST. MARTIN AND
CAMERON PARISHES UNTIL 530 AM CDT...

AT 423 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 8 MILES NORTHEAST OF ST.
MARTINVILLE TO 8 MILES SOUTHWEST OF LAKE ARTHUR...MOVING SOUTHEAST AT
25 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  MAURICE...GUEYDAN AND BROUSSARD BY 430 AM...
  YOUNGSVILLE BY 435 AM...
  WRIGHT AND CADE BY 440 AM...
  MEAUX AND KAPLAN BY 445 AM...
  COTEAU BY 450 AM...
  ACADIANA REGIONAL AIRPORT BY 455 AM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

LAT...LON 2992 9160 2963 9273 3011 9291 3036 9191
Special weather statement, Oct 18, 5:25 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
525 AM CDT THU OCT 18 2012

LAZ052>055-074-181130-
LOWER ST. MARTIN LA-VERMILION LA-IBERIA LA-ST. MARY LA-
EAST CAMERON LA-
525 AM CDT THU OCT 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR VERMILION...ST. MARY...IBERIA...
ST. MARTIN AND CAMERON PARISHES UNTIL 630 AM CDT...

AT 522 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM NEW IBERIA TO ROCKEFELLER WILDLIFE
REFUGE...MOVING SOUTHEAST AT 20 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  AVERY ISLAND BY 530 AM...
  LYDIA BY 535 AM...
  JEANERETTE AND INTRACOASTAL CITY BY 540 AM...
  SORREL AND PECAN ISLAND BY 550 AM...
  CHARENTON BY 600 AM...
  BALDWIN...CHARENTON AND GLENCOE BY 605 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 2962 9164 2963 9167 2974 9165 2971 9189
      2982 9184 2982 9197 2972 9213 2970 9209
      2964 9211 2962 9194 2965 9190 2959 9174
      2951 9198 2957 9204 2953 9233 2958 9265
      2963 9281 2972 9291 3002 9178 2976 9122

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 12:34 AM CDTTornado WarningLCHRapides, Vernon26 min
Oct 18, 12:48 AM CDTTornado WarningLCHRapides27 min
Oct 18, 12:58 AM CDTTornado WarningLCHRapides, Vernon32 min
Oct 18, 1:06 AM CDTTornado WarningLCHAvoyelles, Rapides24 min
Oct 18, 1:22 AM CDTSevere Thunderstorm WarningLCHAllen, Avoyelles, Evangeline, Rapides, Vernon53 min
Oct 18, 1:35 AM CDTSpecial Weather StatementLCHAllen, Avoyelles, Beauregard, Calcasieu, Evangeline55 min
Oct 18, 1:49 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry56 min
Oct 18, 2:39 AM CDTSpecial Weather StatementLCHAllen, Evangeline, Saint Landry66 min
Oct 18, 2:50 AM CDTSpecial Weather StatementLCHCalcasieu55 min
Oct 18, 2:55 AM CDTSpecial Marine WarningLCH65 min
Oct 18, 3:26 AM CDTSpecial Weather StatementLCHAcadia, Jefferson Davis, Lafayette64 min
Oct 18, 4:24 AM CDTSpecial Weather StatementLCHLafayette, Vermilion66 min

Nearby

Special Weather Statements in Louisiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.